Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 22, 2022, 6:11 PM CST for Monroe County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 6:11 PM CST (00:11 UTC)
- Expired
- Feb 22, 2022, 6:45 PM CST
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 5:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 5:30 PM CST, 41 minutes earlier.
Area forecast discussion, Feb 22, 5:30 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
530 PM CST Tue Feb 22 2022
.UPDATE...
Updated for the 00Z Aviation Discussion
&&
.PREV DISCUSSION... /issued 353 PM CST Tue Feb 22 2022/
DISCUSSION...
Active weather pattern continues across the Midsouth, beginning
with a Slight Risk of severe storms over north MS into the early
evening. Mixed layer CAPE of less than 750 J/kg, veering prefrontal
surface winds, and marginal midlevel lapse will limit severe
threat. Deep layer bulk shear and frontal convergence will
sufficient to at least maintain storms into the evening, or at
least until the surface outflow exits northeast MS.
A potential ice storm Wednesday night over northeast AR and the
MO delta remains the primary forecast concern. Pressure gradient
in the Arctic air over MO appears a bit stronger than yesterday's
guidance suggested. The cold, dense air may drain down the delta
and outrun any model-depicted cold advection. The official
forecast is several degrees colder than NBM. With expected QPF,
ice up to four tenths of an inch will be possible north of
Jonesboro. Limiting the expected ice accumulation somewhat, may be
initially warm ground, and large droplet moderate rain rates. If
temperatures prevail closer to the warmer NBM, forecasted amounts
will be too high. After coordinating with NWS Little Rock,
Springfield and Paducah, and given the potential to err too warm
on temps over the delta, have decided to go straight to a Winter
Storm Warning. An Ice Storm Warning was considered, but there may
be some sleet accompanying freezing rain, particularly after
sunrise Thursday. Strengthening warm advection Thursday afternoon
is expected, in advance of a deep upper trof over the central
plains. This warm advection will occur a few thousand feet aloft,
at least initially. Surface winds may back to the east, pulling in
enough above-freezing air to melt ice. How far north up the delta
this melting occurs Thursday afternoon is another forecast
challenge, but it does appear favorable for most of northeast AR
and the MO bootheel. If this scenario does not pan out, the Winter
Storm Warning will need to be extended.
The upstream trof over the plains will lift into the mid-MS River
valley Thursday night, finally kicking precip east of the Midsouth.
A quick change-over from rain to sleet and snow will be possible
before this system departs.
Following a short break Friday, a southern branch wave will likely
bring additional rain on Saturday, with a light snow/rain mixture
possible along the back edge as it departs.
PWB
&&
.AVIATION...
Mainly IFR ceilings will continue for much of the forecast period.
Current area of showers and thunderstorms will continue to move
east mainly over southwest Tennessee and north Mississippi.
Another batch of rain will move into western sections of the Mid-
South by Wednesday afternoon with some freezing rain possible over
extreme northwest portions of the region by the end of the
forecast period. Winds will be shifting to the northwest this
evening at 5 to 10 knots then become northeast around 10 knots on
Wednesday.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for Crittenden-Lee AR-Phillips-
St. Francis.
Winter Weather Advisory from noon Wednesday to 6 PM CST Thursday
for Crittenden-Cross.
Winter Storm Warning from noon Wednesday to 6 PM CST Thursday
for Clay-Craighead-Greene-Mississippi-Poinsett.
MO...Winter Storm Warning from noon Wednesday to 6 PM CST Thursday
for Dunklin-Pemiscot.
MS...Flood Watch through late tonight for Alcorn-Benton MS-Calhoun-
Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-
Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flood Watch through late tonight for Benton TN-Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Lauderdale-Madison-McNairy-Obion-
Shelby-Tipton-Weakley.
Winter Weather Advisory from noon Wednesday to 6 PM CST Thursday
for Dyer-Lauderdale-Tipton.
Winter Storm Warning from noon Wednesday to 6 PM CST Thursday
for Lake-Obion-Weakley.
&&Hazardous weather outlook, Feb 22, 3:23 PM CST, 2 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 323 PM CST Tue Feb 22 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-232330- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 323 PM CST Tue Feb 22 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There a Slight Risk for severe thunderstorms through early evening over north central and northeast Mississippi, and portions of southwest Tennessee near the Tennessee River. Primary risks include damaging winds and flash flooding. Secondary risks include short-lived tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Freezing rain, possibly mixed with sleet will be likely over northeast Arkansas, the Missouri Bootheel and far northwest Tennessee Wednesday afternoon through through late morning or early afternoon Thursday. Ice accumulations up to four tenths of an inch will be possible north and northeast of Jonesboro. Sleet accumulations are expected to total a tenth of an inch or less. Locally heavy rainfall will be possible Wednesday night into early Thursday over portions of west Tennessee, mainly along and north of Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early this evening over north Mississippi and portions of southwest Tennessee near the Tennessee River. PWB
In the hours before
Local storm report, Feb 22, 1:47 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CST TUE FEB 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM TSTM WND DMG 1 N MALDEN 36.60N 89.98W
02/22/2022 DUNKLIN MO 911 CALL CENTER
ROOF BLOWN OFF A BUILDING ON HIGHWAY 25 JUST NORTH OF
MALDEN.
&&
AC3Local storm report, Feb 22, 2:09 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
209 PM CST TUE FEB 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM TSTM WND DMG 1 WNW MALDEN 36.59N 89.99W
02/22/2022 DUNKLIN MO 911 CALL CENTER
TREE FELL ONTO HOUSE OFF HIGHWAY J. ADDITIONALLY, A
MOTORIST DRIVING DOWN HIGHWAY J HAD A TREE FALL ON THEIR
CAR. NO INJURIES.
&&
AC3Special weather statement, Feb 22, 2:39 PM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
239 PM CST Tue Feb 22 2022
MSZ002-003-008-012-013-222115-
Lafayette MS-Marshall MS-Benton MS-Panola MS-Tate MS-
239 PM CST Tue Feb 22 2022
...Strong thunderstorms will impact portions of northwestern
Lafayette, Marshall, southeastern Tate, northern Benton and
northeastern Panola Counties through 315 PM CST...
At 238 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Slayden to near Barr. Movement was east at
45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holly Springs, Wall Doxey State Park, Lamar, Como, Snow Lake Shores,
Barr, Canaan, Harmontown, Michigan City, Red Banks, Laws Hill,
Slayden, Marianna, Ashland, Abbeville, Malone, Brody, Waterford,
Aiken and Higdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3451 9002 3498 8944 3500 8939 3499 8902
3496 8902 3446 8956
TIME...MOT...LOC 2038Z 253DEG 38KT 3498 8942 3462 8988
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SWBSpecial weather statement, Feb 22, 3:13 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
313 PM CST Tue Feb 22 2022
MSZ002>005-TNZ053>055-090>092-222145-
Tippah MS-Marshall MS-Benton MS-Alcorn MS-Hardeman TN-Henderson TN-
Chester TN-Decatur TN-McNairy TN-Hardin TN-
313 PM CST Tue Feb 22 2022
...Strong thunderstorms will impact portions of east central
Marshall, northern Tippah, northern Benton, northwestern Alcorn,
south central Henderson, southern Hardeman, McNairy, northwestern
Hardin, southern Chester and southern Decatur Counties through 345 PM
CST...
At 313 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Silerton to near Lamar. Movement was east
at 60 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corinth, Holly Springs, Selmer, Big Hill Pond State Park, Lamar,
Adamsville, Sardis, Snow Lake Shores, Silerton, Masseyville, Theo,
Morris Chapel, Shiloh, Canaan, Pocahontas, Michigan City, Montgomery,
Robertson, McNairy and Crump.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3551 8802 3484 8860 3479 8946 3500 8923
3500 8920 3503 8920 3538 8880
TIME...MOT...LOC 2113Z 249DEG 52KT 3530 8878 3487 8932
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBSpecial weather statement, Feb 22, 3:42 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
342 PM CST Tue Feb 22 2022
MSZ007-008-010>012-222215-
Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS-
342 PM CST Tue Feb 22 2022
...A strong thunderstorm will impact portions of northeastern
Coahoma, southeastern Tunica, southwestern Tate, northern Quitman and
northwestern Panola Counties through 415 PM CST...
At 342 PM CST, Doppler radar was tracking a strong thunderstorm over
Jonestown, or 12 miles northeast of Clarksdale, moving northeast at
60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Senatobia, Sardis, Coldwater, Jonestown, Como, Crenshaw, Sledge,
Darling, Pleasant Grove, Coahoma, Lula, Falcon, Askew, Gerlach Mill,
Rudyard, Moon, Buxton, Sarah, Clover Hill and Matagorda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3422 9052 3439 9061 3470 8999 3446 8984
TIME...MOT...LOC 2142Z 243DEG 52KT 3436 9047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SWBSpecial weather statement, Feb 22, 3:48 PM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
348 PM CST Tue Feb 22 2022
MSZ004>006-009-TNZ054-055-091-092-222230-
Tippah MS-Tishomingo MS-Alcorn MS-Prentiss MS-Henderson TN-
Decatur TN-McNairy TN-Hardin TN-
348 PM CST Tue Feb 22 2022
...Strong thunderstorms will impact portions of east central Tippah,
Tishomingo, northern Prentiss, Alcorn, southeastern Henderson,
eastern McNairy, Hardin and southern Decatur Counties through 430 PM
CST...
At 347 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Sardis to 8 miles east of Ripley. Movement
was east at 50 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corinth, Booneville, Savannah, Selmer, Iuka, Pickwick Landing State
Park, J P Coleman State Park, Adamsville, Burnsville, Jumpertown,
Glen, Sardis, Pickwick Dam, Theo, Pineflat, Hinkle, Thrashers,
Midway, Morris Chapel and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3539 8799 3539 8803 3535 8800 3530 8802
3529 8798 3501 8798 3501 8820 3492 8815
3489 8810 3466 8813 3471 8891 3538 8841
3538 8836 3544 8836 3554 8829 3554 8798
3549 8798 3547 8803 3544 8804 3541 8797
TIME...MOT...LOC 2147Z 268DEG 45KT 3549 8827 3478 8880
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:40 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 5 min |
| Feb 22, 6:54 PM CST | Tornado Warning | MEG | Alcorn, Benton, Tippah | 36 min |
| Feb 22, 7:50 PM CST | Special Weather Statement | MEG | Itawamba | 25 min |
| Feb 22, 9:18 PM CST | River Flood Warning | MEG | Tate, Tunica | 23 hr |
| Feb 23, 1:23 AM CST | Areal Flood Advisory | MEG | Monroe | 3 hr |
| Feb 23, 1:43 AM CST | Flash Flood Warning | MEG | Monroe | 3 hr |
| Feb 23, 6:58 AM CST | River Flood Warning | MEG | Monroe | 27 hr |
| Feb 23, 10:49 AM CST | River Flood Advisory | MEG | Coahoma, Tunica | 5 days |
| Feb 23, 11:02 AM CST | River Flood Warning | MEG | Calhoun | 9 hr |
| Feb 23, 7:19 AM CST | Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Fayette and 7 more | 42 hr |
| Feb 23, 12:58 PM CST | River Flood Warning | MEG | Decatur, Hardin | 13 days |
| Feb 23, 1:01 PM CST | River Flood Advisory | MEG | Decatur, Perry | 23 hr |
| Feb 23, 2:12 PM CST | Areal Flood Advisory | MEG | Fayette | 6 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.